# SDR 2000ZZZX62

- Difficulty date: January 5, 2000
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N13613
- Make and model: Cessna 172M
- Aircraft serial: 17262885
- Engine: Lyc O320E2D
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Airbox
- Part number: 1552113
- Condition: Misrepaired
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT LANDED WITH A ROUGH RUNNING ENGINE WITH BLACK SMOKE EXITING FROM THE EXHAUST PIPE.  UPON INSPECTION OF THE AIRBOX, NOTED THERE WAS SEAL MATERIAL MISSING FROM THE DIVERTER SEAL AND THAT A NUMBER OF AUTOMOTIVE STYLE POP RIVETS WERE MISSING FROM A PREVIOUS REPAIR ON THE AIRBOX.  THE SEAL WAS ALSO ADJUSTED WRONG SO THERE WAS PARTIAL CARBURETOR HEAT BEING APPLIED WHEN THE DASH CONTROL WAS IN THE CLOSED POSITION.  THE CESSNA MM WAS USED AS A TROUBLESHOOTING GUIDE AND IT WAS DETERMINED THAT WITH PARTIAL CARBURETOR HEAT, THERE WAS LOW STATIC RPM RUN-UP, 2,050 RPM, MAG TIMING WAS OFF, RT MAG WAS SET FOR 30 - 31 DEGREES BTDC AND THE LT MAG WAS SET FOR 24 DEGREES BTDC, FACTORY SPEC IS 25 BTDC ON BOTH.
